Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 25, NWS Indianapolis, IN

January 9, 2008Madison County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 9, 2008, 9:44 PM EST for Madison County, Indiana. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 9:44 PM EST (02:44 UTC)
Expired
Jan 14, 2008, 6:23 AM EST
In force
4 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

County Madison County, IN

The radar

The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Raible Avenue in Anderson (ADNI3). The gauge peaked at 12.57 ft at Jan 10, 2008, 7:00 PM EST.

actionminormoderate5101501/1001/1101/1201/1301/1401/15
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03348130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 100244
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST WED JAN 09 2008

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  WHITE RIVER...

.LOWLAND FLOODING WILL DEVELOP ALONG THE WHITE RIVER NEAR ANDERSON. 
SIGNIFICANT FLOODING IS NOT EXPECTED.  FLOODING MAY AFFECT
SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER 
PARKS.  

RECENT HEAVY RAINS WILL CAUSE THE WHITE RIVER TO RISE ABOVE FLOOD
STAGE.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC057-095-101444-
/O.NEW.KIND.FL.W.0024.080110T0244Z-000000T0000Z/
/WRAI3.1.ER.080109T2315Z.080110T0145Z.000000T0000Z.NO/
944 PM EST WED JAN 09 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER IN MADISON CO. AT ANDERSON 10TH STREET #2.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 


$$

INC095-101443-
/O.NEW.KIND.FL.W.0025.080110T0244Z-000000T0000Z/
/ADNI3.1.ER.080110T0047Z.080110T0200Z.000000T0000Z.NO/
944 PM EST WED JAN 09 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT RAIBLE AVENUE IN ANDERSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 


$$
2 follow-up statements
000 
WGUS83 KIND 100303
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EST WED JAN 09 2008

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN
CENTRAL AND SOUTHERN INDIANA... 

  BIG BLUE RIVER...WHITE RIVER AND EAST FORK WHITE RIVER...

.LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE BIG BLUE
RIVER...WHITE RIVER...AND EAST FORK WHITE RIVER.

RAIN OF 2 TO SLIGHTLY MORE THAN 3 INCHES FELL TUESDAY NIGHT IN
PORTIONS OF EAST CENTRAL AND SOUTHERN INDIANA.

LOWLAND FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...
AGRICULTURAL LANDS AND RIVER PARKS.   

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC145-101503-
/O.CON.KIND.FL.W.0015.000000T0000Z-080112T0750Z/
/SBVI3.1.ER.080109T0843Z.080110T1200Z.080111T0750Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER AT SHELBYVILLE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  THURSDAY NIGHT.
* AT 14.0 FEET...FLOODING BEGINS TO AFFECT BUSINESS AND RESIDENTIAL 
  PROPERTY.  

$$

INC005-071-101502-
/O.CON.KIND.FL.W.0018.080110T1200Z-080112T0900Z/
/BAKI3.1.ER.080110T1200Z.080111T0000Z.080111T0900Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT COLUMBUS.
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 2.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 9.4 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THURSDAY NIGHT.
* AT 9.0 FEET...CABINS BEGIN TO FLOOD SOUTH OF TELLMAN ROAD.  MILL 
  RACE PARK FLOODS.  LOWLAND FLOODING BEGINS.

$$

INC071-093-175-101502-
/O.EXT.KIND.FL.W.0017.080110T0254Z-080114T1800Z/
/SERI3.1.ER.080109T2035Z.080110T0200Z.080113T1800Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* AT 17.0 FEET...FLOODING BECOMES MORE EXTENSIVE.  ALTHOUGH THIS
LEVEL
  IS FAIRLY FREQUENT...MANY LOCAL AND STATE ROADS FLOOD.  SEYMOUR 
  GRAVEL PIT BEGINS TO FLOOD.  LIVESTOCK AND EQUIPMENT MUST BE 
  RELOCATED TO HIGHER GROUND.  HIGH WATER SURROUNDS RIVER RESIDENCES 
  NEAR ROCKFORD.

$$

INC035-095-101502-
/O.EXT.KIND.FL.W.0019.000000T0000Z-080111T1920Z/
/MIEI3.1.ER.080109T1932Z.080110T0600Z.080110T1920Z.NO/
1003 PM EST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE WHITE RIVER AT MUNCIE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY LATE
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* AT 10.5 FEET...ERECTION OF FLOOD GATE AT ABANDONED MUNICIPAL 
  SWIMMING POOL BEHIND 1706 E. MAIN STREET IS NECESSARY.  THE FLOOD 
  GATE PROTECTS MUNCIES DOWNTOWN BUSINESS DISTRICT.  OCTOBER 2002...
  THIS SITE HAD A MOBILE HOME RESIDENCE AND A CHAIN LINK GATE IN THE 
  OPENING.  THE RESIDENT LIVED ON THE RIVERWARD SIDE OF THE 
  PROTECTION.  THE MAILBOX HAD 1700 ON IT AND THE ROAD SIGN SAID EAST
  WASHINGTON.

$$

INC057-095-101502-
/O.EXT.KIND.FL.W.0020.080110T0254Z-080112T1424Z/
/ANDI3.1.ER.080109T2246Z.080110T1800Z.080111T1424Z.NO/
1003 PM EST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE WHITE RIVER AT ANDERSON.
* FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY 
  THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* AT 11.0 FEET...FLOOD WATERS INUNDATE EDGEWATER PARK.  WATER 
  APPROACHES GRAND AVENUE EAST OF BROADWAY STREET BRIDGE.

$$

INC057-095-101502-
/O.CON.KIND.FL.W.0024.000000T0000Z-000000T0000Z/
/WRAI3.1.ER.080109T2315Z.080110T0145Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER IN MADISON CO. AT ANDERSON 10TH STREET #2.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...FLOODING OF EDGEWATER PARK JUST ACROSS FROM GAGE
SITE
  BEGINS.  SOME LOW FARMLAND BEGINS TO FLOOD.  AT LEAST ONE LOW CITY 
  STREET BEGINS TO FLOOD.

$$

INC095-101502-
/O.CON.KIND.FL.W.0025.000000T0000Z-000000T0000Z/
/ADNI3.1.ER.080110T0047Z.080110T0200Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT RAIBLE AVENUE IN ANDERSON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 


$$

INC055-119-101502-
/O.EXT.KIND.FL.W.0012.000000T0000Z-080115T2000Z/
/SPNI3.1.ER.080110T0141Z.080111T0600Z.080114T2000Z.NO/
1003 PM EST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE WHITE RIVER AT SPENCER.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY LATE THURSDAY NIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD.

$$

INC027-055-083-101502-
/O.CON.KIND.FL.W.0013.000000T0000Z-000000T0000Z/
/ELLI3.1.ER.080109T1737Z.080111T1200Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 22.9 FEET BY FRIDAY MORNING.
* AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN.

$$

INC027-055-083-101502-
/O.CON.KIND.FL.W.0021.000000T0000Z-000000T0000Z/
/NWBI3.1.ER.080109T1955Z.080111T1800Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 21:00 PM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY 
  FRIDAY AFTERNOON THEN BEGIN FALLING.
* AT 18.0 FEET...GREENE COUNTY ROAD 550 W BEGINS TO FLOOD.  COUNTY 
  ROAD 600 W JUST NORTH OF THE RIVER FLOODED BY POSSIBLY MORE THAN A 
  FOOT OF WATER FOR A SHORT DISTANCE IN MARY LONG CUTOFF AREA.

$$

INC027-051-083-125-101502-
/O.CON.KIND.FL.W.0014.080110T0927Z-000000T0000Z/
/FREI3.1.ER.080110T0927Z.080112T1200Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 10.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 19.6 FEET BY SATURDAY AFTERNOON.
* AT 20.0 FEET...WATER IS AT CRITICAL LEVELS FOR MAKESHIFT LEVEES.  
  MOST OF BOTTOMLANDS FLOOD.  OLD VINCENNES ROAD AND STATE ROAD 358 
  BETWEEN PLAINVILLE AND EDWARDSPORT ARE IMPASSABLE BY SEVERAL FEET.
  HIGH WATER SURROUNDS RIVER CABINS.  THIS TYPE OF FLOOD OCCURS ON 
  AVERAGE ABOUT ONCE A YEAR.

$$

ILC185-INC027-051-083-125-101502-
/O.CON.KIND.FL.W.0022.080110T1630Z-000000T0000Z/
/PTRI3.1.ER.080110T1630Z.080114T1200Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 19.5 FEET BY MONDAY AFTERNOON.
* AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER 
  BOTTOMLANDS.  STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING
  IS BETWEEN 15 AND 17 FEET.  PRIVATE LEVEES MAY BE OVERTOPPED IN 
  MANY CASES.

$$

ILC185-INC051-083-101502-
/O.CON.KIND.FL.W.0023.080111T1930Z-000000T0000Z/
/HAZI3.1.ER.080111T1930Z.080115T0000Z.000000T0000Z.NO/
1003 PM EST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* FLOOD STAGE IS 16.0 FEET. 
* AT 20.0 FEET...IN AGRICULTURAL SEASON, MOST OF THE LOW BOTTOMLANDS 
  FLOOD.  FLOODING BEGINS IN HIGHER BOTTOMLANDS.  HIGH WATER AFFECTS 
  RESIDENTS IN RIVER CABINS.  OIL FIELDS AND LOCAL ROADS FLOOD.

$$
000 
WGUS83 KIND 141123
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EST MON JAN 14 2008

...FLOODING HAS ENDED ALONG PORTIONS OF THE FOLLOWING RIVERS IN
CENTRAL INDIANA...
 
  EAST FORK WHITE RIVER IN JACKSON COUNTY
  WHITE RIVER IN MADISON COUNTY
  WHITE RIVER IN OWEN COUNTY

.FLOODING HAS ENDED ALONG PORTIONS OF THE EAST FORK WHITE RIVER AND
WHITE RIVER IN CENTRAL INDIANA.

SAFETY MESSAGE...MOTORISTS SHOULD BE ALERT TO FLOOD DEBRIS ON
PREVIOUSLY FLOODED ROADS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.


INC071-093-175-141153-
/O.CAN.KIND.FL.W.0017.000000T0000Z-080115T0316Z/
/SERI3.2.UU.080109T2035Z.080110T0800Z.080114T0452Z.NO/
623 AM EST MON JAN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* AT  5:00 AM MONDAY THE STAGE WAS 11.2 FEET. 
* FELL BELOW FLOOD STAGE AT 23:52 PM SUNDAY.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY TUESDAY 
  MORNING.

$$

INC095-141153-
/O.CAN.KIND.FL.W.0025.000000T0000Z-080114T1123Z/
/ADNI3.1.ER.080110T0047Z.080110T1500Z.000000T0000Z.NO/
623 AM EST MON JAN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT RAIBLE AVENUE IN ANDERSON.
* AT  6:00 AM MONDAY THE STAGE WAS 4.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 

$$

INC057-095-141153-
/O.CAN.KIND.FL.W.0024.000000T0000Z-080114T1123Z/
/WRAI3.1.ER.080109T2315Z.080110T1445Z.000000T0000Z.NO/
623 AM EST MON JAN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER IN MADISON CO. AT ANDERSON 10TH STREET #2.
* AT  5:45 AM MONDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 

$$

INC055-119-141153-
/O.CAN.KIND.FL.W.0012.000000T0000Z-080115T0045Z/
/SPNI3.1.ER.080110T0110Z.080111T0200Z.080113T2115Z.NO/
623 AM EST MON JAN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT SPENCER.
* AT  6:00 AM MONDAY THE STAGE WAS 10.8 FEET. 
* FELL BELOW FLOOD STAGE AT 16:15 PM SUNDAY.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY TUESDAY 
  MORNING.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:55 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 9, 5:55 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EST WED JAN 9 2008

.AVIATION...DISCUSSION FOR THE 00Z TAFS

SFC HIGH PRESSURE CENTERED ACROSS OH WILL MOVE EAST OVERNIGHT. LIGHT
AND VARIABLE SFC WINDS SHOULD BECOME SE AOB 10KTS AFTER 06Z TONIGHT.
ABUNDANT MID/HIGH CLOUDS SHOULD KEEP THE THREAT FOR FOG MINIMAL
OVERNIGHT. THERE IS SOME POTENTIAL FOR MVFR VIS CONDS TO DEVELOP
GIVEN WET GROUND HOWEVER THAT APPEARS TOO LOW TO WARRANT INCLUDING
IN THE FCST AT THIS POINT.

ON THU...SFC LOW PRESSURE WILL DEVELOP ACROSS MO AND TRACK INTO
INDIANA BY THU EVENING. THIS WILL BRING A MOIST SE LOW LEVEL FLOW
BACK TO THE AREA WITH LOWERING CIGS INTO THE MVFR CATEGORY EXPECTED
BY 18Z. RAIN AND IFR CIGS SHOULD ALSO DEVELOP FROM SOUTHWEST TO NE
ACROSS THE AREA BETWEEN 18Z AND 21Z THU.

&&

.SHORT TERM...

HIGH PRESSURE WAS LOCATED ACROSS THE LOWER OHIO VALLEY AT 20Z.
SATELLITE SHOWED SOME HIGH CLOUDS ACROSS THE OHIO VALLEY AND THICKER
MID CLOUDS ACROSS IOWA...NORTHERN MISSOURI AND EXTREME NORTHWEST
ILLINOIS. TEMPS WERE IN THE LOW 40S WITH DEWPTS IN THE LOW 30S AND
LIGHT SWLY WINDS. FCST FOCUS IS ON LOWS/CLD CVR. MODELS BRING SOME
MID LEVEL MOISTURE ACROSS NORTHERN INDIANA OVERNIGHT AND GO WITH
MAINLY HIGH LEVEL CLOUDS CENTRAL AND SOUTH UNTIL DAYBREAK.  HIGH
PRESSURE WILL MOVE TO THE MID ATLANTIC COAST BY 12Z THURSDAY AS LOW
PRESSURE OVER WESTERN PLAINS MOVES TO NORTHERN MISSOURI. LOW LEVEL
MOISTURE STARTS TO SPREAD NORTH INTO OUR REGION BY THEN. WILL GO
CLOSE TO MET/MAV MINS TONIGHT...THOUGH THEY COULD END UP A TAD LOWER
IF HIGH CLOUDS THIN OUT FOR A WHILE OVERNIGHT.

&&

.LONG TERM...
FCST FOCUS IS ON POPS/QPF AMTS WITH THU/THU NT SYSTEM. MODELS IN
GOOD AGREEMENT IN THE SHORT TERM SO WL USE A BLEND.

THU...A SYSTEM THAT IS STARTING TO FORM CURRENTLY IN THE LEE OF THE
ROCKIES WL APPROACH THE FA. THIS LOW WL STRENGTHEN AS IT APPROACHES
AND CROSS THE FA...WITH THE NAM TAKING THE LOW W AND N OF THE FA AND
THE GFS BRINGING IT ACRS THE NRN PART OF THE AREA. IN EITHER
CASE...H8 TEMPS AND SNDINGS ARE WARM ENUF FOR ALL PRECIP TO BE RAIN.
INSTABILITY DOESN/T GET THIS FAR NORTH SO WL KEEP OUT ANY THUNDER
MENTION. QPF AMTS FOR THIS SYSTEM /INCLUDING THU NT/ ARE AROUND A
QUARTER INCH OVR THE AREA. AT THIS TIME IT LOOKS LIKE HIGHER AMTS WL
STAY TO THE SOUTH AND EAST. FOR POPS WL START WITH A CHC IN THE S
BEFORE 18Z AND THEN SPREAD TO LIKELY ACRS THE FA 18-0Z. FOR TEMPS
USED A GUIDANCE BLEND.

THU NT...SLT DIFFERENCES IN TIMING OF THE COLD AIR ARRIVAL BEHIND
THE COLD FNT WITH NAM BEING THE SLOWER OF THE TWO. EITHER MODEL
SNDINGS LOOK LIKE A CHANGE OVR TO A MIX OF RAIN AND SNOW BETWEEN 6
AND 12Z OVR THE ENTIRE AREA WITH THE GFS BEING NEARER TO 6Z AND THE
NAM CLOSER TO 12Z. FOR LOW TEMPS WL FAVOR THE MAVMOS AS THE SLIGHTLY
FASTER TIMING OF THE GFS APPEARS MORE LIKELY WITH THE MORE
PROGRESSIVE UPR PATRN. FOR POPS HAVE GONE LIKELIES OVR THE NE AND
CHC SW.

FRI...KEPT A SLT CHC OF SNOW SHOWERS IN THE NE SIMILAR TO THE MAV AS
THE LOW MVS NE AWAY FROM THE AREA. DROPPED GUIDANCE TEMPS A FEW
DEGREES IN THE NW TO ACCOUNT FOR COLDER H8 TEMPS SPILLING INTO THE
AREA IN THE WAKE OF THE COLD FNT. SHUD SEE SOME CLRING BEGIN BY THE
END OF THE DAY FROM THE SW AS SFC HI BLDS A LITTLE CLOSER.

FRI NT...WEAK HI PRES MVS IN OVR THE AREA WITH ANOTHER SYSTEM
APPROACHING FROM THE W. SOME CLD CVR MAY START TO MV BACK IN BY
MORNING. USED A GUIDANCE BLEND FOR TEMPS IN THE UPR 20S TO LOW 30S.

EXTENDED...A LOT OF VARIABILITY BETWEEN THE OP GFS...OP ECMWF...AND
THE ENSEMBLES SO CONFIDENCE ON SOLN IS NOT PARTICULARLY HIGH. WENT
NR HPC GUIDANCE WHICH RELIED HEAVILY ON THE ECMWF AND ITS ENSEMBLES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...JH
AVIATION...CO
LONG TERM...CP
Hazardous weather outlook, Jan 9, 4:26 AM EST, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 AM EST WED JAN 9 2008

INZ021-028-029-035-043-044-051-060-067-100930-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-
KNOX-
426 AM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

EXTENSIVE FLOODING WILL DEVELOP ALONG THE WABASH RIVER FROM
LAFAYETTE TO TERRE HAUTE. RECORD FLOOD WATERS WERE FLOWING FROM
OAKDALE DAM. RECORD FLOODS ON THE TIPPECANOE RIVER WILL CONTINUE
TODAY. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXTENSIVE FLOODING ALONG THE WABASH RIVER WILL CONTINUE INTO THE
WEEKEND.

THERE WILL BE A CHANCE OF RAIN AND SNOW MIXED LATE THURSDAY AND
INTO FRIDAY WITH LIGHT ACCUMULATION POSSIBLE NORTH OF INTERSTATE 70.

THERE WILL BE A CHANCE OF LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>042-045>049-052>057-061>065-068>072-100930-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
426 AM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING OF SMALL CREEKS AND STREAMS WILL RECEDE TODAY. NEAR
BANKFULL CONDITIONS ARE EXPECTED ON MANY AREA RIVERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF RAIN AND SNOW MIXED LATE THURSDAY AND
INTO FRIDAY WITH LIGHT ACCUMULATION POSSIBLE NORTH OF INTERSTATE 70.

THERE WILL BE A CHANCE OF LIGHT SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:44 PM ESTRiver Flood WarningINDHamilton, Madison4 days
Jan 10, 11:20 AM ESTRiver Flood WarningINDHamilton, Jackson, Lawrence, Marion, Washington49 hr
Jan 10, 11:20 AM ESTRiver Flood WarningINDLawrence, Marion, Martin, Morgan68 hr
Jan 10, 11:20 AM ESTRiver Flood WarningINDLawrence, Marion, Martin, Morgan5 days
Jan 10, 11:20 AM ESTRiver Flood WarningINDJackson, Lawrence, Martin, Washington6 days
Jan 10, 11:20 AM ESTRiver Flood WarningINDHamilton, Lawrence, Marion, Martin6 days
Jan 10, 11:20 AM ESTRiver Flood WarningINDLawrence, Marion, Martin, Morgan4 days
Jan 10, 11:20 AM ESTRiver Flood WarningINDLawrence, Marion, Martin, Morgan4 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.